MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #3L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #3L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5517-F-301
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/07/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Per medical review, additional pis were reported.On (b)(6) 2015 the patient was admitted with a note of, ¿fell out of recliner chair ¿ x-ray ¿ traverse fracture ¿ distal shaft of the left femur ¿ above knee prosthesis¿.On (b)(6) 2015 ¿intramedullary rod fixation of a left distal femur¿ was performed for a diagnosis of left femoral shaft fracture at the junction of the mid and distal thirds.¿ the operative report describes general anesthesia and the use of proximal and distal locking synthes 12/360 nail.Uncomplicated surgery was described and the patient was discharged on (b)(6) 2015.
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture involving a triathlon femoral component was reported.The event was confirmed via medical review.Method & results:  device evaluation and results: not performed as product remained implanted.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: 'on (b)(6) 2015 the patient was admitted with a note of, ¿fell out of recliner chair x-ray traverse fracture distal shaft of the left femur above knee prosthesis¿.On (b)(6) 2015 ¿intramedullary rod fixation of a left distal femur¿ was performed for a diagnosis of left femoral shaft fracture at the junction of the mid and distal thirds.¿ the operative report describes general anesthesia and the use of proximal and distal locking synthes 12/360 nail.Uncomplicated surgery was described and the patient was discharged on (b)(6) 2015.' '.This morbidly obese patient with multiple system disease requiring multiple medications and invasive interventions underwent bilateral stryker total knee arthroplasties with hybrid cement fixation.The left was done on (b)(6) 2010 and the right on (b)(6) 2011.She had uncomplicated post-operative courses bilaterally and was apparently asymptomatic on the right for seven years until she developed a right knee periprosthetic joint infection in (b)(6) 2018.This was initially treated with incision and drainage and poly exchange, but with recurrent periprosthetic joint infection a two stage revision to another companies products was performed on (b)(6) 2018 and (b)(6) 2019.There was no description of defects in the stryker components that were removed.In this immunologically compromised obese patient with multiple system disease , development of a periprosthetic joint infection seven years post implantation is not related to the design, manufacture, or materials of the prosthetic implants.The triathlon components implanted in this patient have a long successful clinical history with no reported evidence of increased incidents for sepsis compared to any similar devices.' device history review: review of the device history records indicate all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that patient's hip was revised due to periprosthetic fracture.The event was confirmed via medical review.The exact cause of the event could not be determined because insufficient information was provided.Further information such as imaging studies as well as examination of explanted components and follow-up notes are needed to complete the investigation for determining root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Per medical review, additional pis were reported.On (b)(6) 2015 the patient was admitted with a note of, ¿fell out of recliner chair x-ray traverse fracture distal shaft of the left femur above knee prosthesis¿.On (b)(6) 2015 ¿intramedullary rod fixation of a left distal femur¿ was performed for a diagnosis of left femoral shaft fracture at the junction of the mid and distal thirds.¿ the operative report describes general anesthesia and the use of proximal and distal locking synthes 12/360 nail.Uncomplicated surgery was described and the patient was discharged on (b)(6) 2015.

Brand Name
TRIATHLON P/A CR BEADED #3L
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12270591
Report Number0002249697-2021-01302
Device Sequence Number5061554
Product Code MBH
UDI-Device Identifier07613327040920
UDI-Public07613327040920
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2014
Device Model Number5517-F-301
Device Catalogue Number5517F301
Device Lot NumberSNXSJ1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR